Alert archive / South Dakota / Wind Advisories in 2006

Wind Advisory 17, NWS Aberdeen, SD

September 16, 200616 counties in South Dakota

NWS Aberdeen, SD issued this wind advisory at Sep 16, 2006, 4:39 AM CDT for 16 counties in South Dakota. It took effect at Sep 17, 2006, 10:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Sep 16, 2006, 4:39 AM CDT (09:39 UTC)
In effect from
Sep 17, 2006, 10:00 AM CDT
Expired
Sep 17, 2006, 10:00 PM CDT
In force
12 hr
Issued by
NWS Aberdeen, SD

Counties Buffalo County, SD, Campbell County, SD, Corson County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, McPherson County, SD, Potter County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 135 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 9.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2006-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 66 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2006-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
66 J/kg
Mixed-layer CIN
-236 J/kg
Mixed-layer LCL
1035 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KABR 160939
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
439 AM CDT SAT SEP 16 2006

...WIND ADVISORY FOR TONIGHT AND SUNDAY...

.AN INTENSE AREA OF LOW PRESSURE WILL DEVELOP OVER THE REGION
TONIGHT AND SUNDAY AND WILL BE RESPONSIBLE FOR THE STRONG WINDS.

SDZ003>005-009-010-015>017-033>037-045-048-051-161745-
/O.NEW.KABR.WI.Y.0017.060916T2300Z-060918T0100Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...
PRESHO...FORT THOMPSON
439 AM CDT SAT SEP 16 2006 /339 AM MDT SAT SEP 16 2006/

...WIND ADVISORY IN EFFECT FROM 6 PM CDT /5 PM MDT/ THIS EVENING
TO 8 PM CDT /7 PM MDT/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM CDT /5 PM MDT/ THIS
EVENING TO 8 PM CDT /7 PM MDT/ SUNDAY. 

STRONG WEST TO NORTHWEST WINDS ARE EXPECTED TO DEVELOP BY THIS
EVENING AND CONTINUE INTO SUNDAY EVENING. EXPECT WINDS TO BE FROM
25 TO 40 MPH WITH GUSTS OVER 50 MPH POSSIBLE.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

MOHR
8 follow-up statements
000 
WWUS73 KABR 161737
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1237 PM CDT SAT SEP 16 2006

...WIND ADVISORY FOR TONIGHT AND SUNDAY...

.AN INTENSE AREA OF LOW PRESSURE WILL DEVELOP OVER THE REGION
TONIGHT AND SUNDAY AND WILL BE RESPONSIBLE FOR THE STRONG WINDS.

SDZ003>005-009-010-015>017-033>037-045-048-051-170145-
/O.CON.KABR.WI.Y.0017.060916T2300Z-060918T0100Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...
PRESHO...FORT THOMPSON
1237 PM CDT SAT SEP 16 2006 /1137 AM MDT SAT SEP 16 2006/

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM CDT /5 PM MDT/ THIS
EVENING TO 8 PM CDT /7 PM MDT/ SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM CDT /5 PM MDT/ THIS
EVENING TO 8 PM CDT /7 PM MDT/ SUNDAY. 

STRONG WEST TO NORTHWEST WINDS ARE EXPECTED TO DEVELOP BY THIS
EVENING AND CONTINUE INTO SUNDAY EVENING. EXPECT WINDS TO BE FROM
25 TO 40 MPH WITH GUSTS OVER 50 MPH POSSIBLE.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$
TT
000 
WWUS73 KABR 161915
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
215 PM CDT SAT SEP 16 2006

...WIND ADVISORY FOR LATE TONIGHT AND SUNDAY...

.AN INTENSE AREA OF LOW PRESSURE WILL DEVELOP OVER THE REGION
TONIGHT AND SUNDAY AND WILL BE RESPONSIBLE FOR THE STRONG
WINDS...MAINLY ACROSS CENTRAL SOUTH DAKOTA.

SDZ003>005-009-010-015>017-033>037-045-048-051-170315-
/O.EXT.KABR.WI.Y.0017.060917T0900Z-060918T0100Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...
PRESHO...FORT THOMPSON
215 PM CDT SAT SEP 16 2006 /115 PM MDT SAT SEP 16 2006/

...WIND ADVISORY NOW IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 8 PM
CDT /7 PM MDT/ SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO
8 PM CDT /7 PM MDT/ SUNDAY. 

STRONG WEST TO NORTHWEST WINDS ARE EXPECTED TO DEVELOP LATE
TONIGHT AND CONTINUE INTO SUNDAY EVENING. EXPECT WINDS TO BE FROM
25 TO 40 MPH WITH GUSTS OVER 50 MPH POSSIBLE.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$
TT
000 
WWUS73 KABR 170452
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1152 PM CDT SAT SEP 16 2006

...WIND ADVISORY FOR LATE TONIGHT AND SUNDAY...

.AN INTENSE AREA OF LOW PRESSURE WILL DEVELOP OVER THE REGION
TONIGHT AND SUNDAY AND WILL BE RESPONSIBLE FOR THE STRONG 
WINDS...MAINLY ACROSS CENTRAL SOUTH DAKOTA.

SDZ003>005-009-010-015>017-033>037-045-048-051-171300-
/O.CON.KABR.WI.Y.0017.060917T0900Z-060918T0100Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...
PRESHO...FORT THOMPSON
1152 PM CDT SAT SEP 16 2006 /1052 PM MDT SAT SEP 16 2006/

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO
8 PM CDT /7 PM MDT/ SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO
8 PM CDT /7 PM MDT/ SUNDAY. 

STRONG WEST TO NORTHWEST WINDS ARE EXPECTED TO DEVELOP LATE
TONIGHT AND CONTINUE INTO SUNDAY EVENING. EXPECT WINDS TO BE FROM
25 TO 35 MPH WITH GUSTS OVER 40 MPH POSSIBLE.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

PARKIN
000 
WWUS73 KABR 170854
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
354 AM CDT SUN SEP 17 2006

...WIND ADVISORY TODAY INTO THIS EVENING...

.AN INTENSE AREA OF LOW PRESSURE WILL DROP SOUTHEAST OUT OF
SOUTHERN SASKATCHEWAN TODAY AND INTO WEST CENTRAL MINNESOTA BY
THIS EVENING. THIS WILL CAUSE NORTHWEST WINDS TO PICK UP THIS
MORNING AND REMAIN STRONG THROUGH THE DAY...ACROSS CENTRAL AND
NORTH CENTRAL SOUTH DAKOTA.

SDZ003>005-009-010-015>017-033>037-045-048-051-171700-
/O.EXT.KABR.WI.Y.0017.060917T1500Z-060918T0200Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...
PRESHO...FORT THOMPSON
354 AM CDT SUN SEP 17 2006 /254 AM MDT SUN SEP 17 2006/

...WIND ADVISORY NOW IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING. 

STRONG WEST TO NORTHWEST WINDS ARE EXPECTED TO DEVELOP BY MID
MORNING AND CONTINUE INTO SUNDAY EVENING. WINDS OF 25 TO 35 MPH
WITH GUSTS TO 45 MPH..WILL BE POSSIBLE ACROSS CENTRAL AND NORTH
CENTRAL SOUTH DAKOTA. WINDS ARE EXPECTED TO DECREASE TO 20 TO 25
MPH BY LATE THIS EVENING.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

ALBRECHT
000 
WWUS73 KABR 171551
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1051 AM CDT SUN SEP 17 2006

...WIND ADVISORY TODAY INTO THIS EVENING...

.AN INTENSE AREA OF LOW PRESSURE WILL DROP SOUTHEAST OUT OF
SOUTHERN SASKATCHEWAN TODAY AND INTO WEST CENTRAL MINNESOTA BY
THIS EVENING. THIS WILL CAUSE NORTHWEST WINDS TO PICK UP THIS
MORNING AND REMAIN STRONG THROUGH THE DAY...ACROSS CENTRAL AND
NORTH CENTRAL SOUTH DAKOTA.

SDZ003>005-009-010-015>017-033>037-045-048-051-180000-
/O.CON.KABR.WI.Y.0017.000000T0000Z-060918T0200Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...
PRESHO...FORT THOMPSON
1051 AM CDT SUN SEP 17 2006 /951 AM MDT SUN SEP 17 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING. 

STRONG WEST TO NORTHWEST WINDS ARE EXPECTED TO DEVELOP BY MID
MORNING AND CONTINUE INTO THIS EVENING. WINDS OF 25 TO 35 MPH
WITH GUSTS TO 45 MPH..WILL BE POSSIBLE ACROSS CENTRAL AND NORTH
CENTRAL SOUTH DAKOTA. WINDS ARE EXPECTED TO DECREASE TO 20 TO
25 MPH BY LATE THIS EVENING.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE OR LIGHT WEIGHT VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR
BRING THEM INDOORS.

$$

HINTZ
000 
WWUS73 KABR 172035
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
335 PM CDT SUN SEP 17 2006

...WIND ADVISORY INTO THIS EVENING...

.STRONG LOW PRESSURE ACROSS NORTHERN NORTH DAKOTA WILL DROP
SOUTHEAST OVERNIGHT...BRINGING GUSTY NORTHWEST WINDS TO PARTS OF
CENTRAL AND NORTH CENTRAL SOUTH DAKOTA THIS EVENING. 

SDZ003>005-009-010-015>017-033>037-045-048-051-180200-
/O.CON.KABR.WI.Y.0017.000000T0000Z-060918T0200Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...
PRESHO...FORT THOMPSON
335 PM CDT SUN SEP 17 2006 /235 PM MDT SUN SEP 17 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING. 

STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE
THROUGH THE EVENING HOURS...WITH GUSTS UP TO 45 MPH EXPECTED. THE
WINDS WILL DIMINISH TO 20 TO 25 MPH LATER THIS EVENING.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE OR LIGHT WEIGHT VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR
BRING THEM INDOORS.

$$


HINTZ
000 
WWUS73 KABR 180127
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
827 PM CDT SUN SEP 17 2006

...WIND ADVISORY INTO THIS EVENING...

.STRONG LOW PRESSURE ACROSS NORTHERN NORTH DAKOTA WILL DROP
SOUTHEAST OVERNIGHT...BRINGING GUSTY NORTHWEST WINDS TO PARTS OF
CENTRAL AND NORTH CENTRAL SOUTH DAKOTA THIS EVENING.

SDZ003>005-009-010-015>017-033>037-045-048-051-180300-
/O.EXT.KABR.WI.Y.0017.000000T0000Z-060918T0300Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...
PRESHO...FORT THOMPSON
827 PM CDT SUN SEP 17 2006 /727 PM MDT SUN SEP 17 2006/

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS
EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING. 

STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE
THROUGH THE EVENING HOURS...WITH GUSTS UP TO 45 MPH EXPECTED. THE
WINDS WILL DIMINISH TO 20 TO 25 MPH LATER THIS EVENING.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE OR LIGHT WEIGHT VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE
OR BRING THEM INDOORS.

$$

PARKIN
000 
WWUS73 KABR 180314
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1014 PM CDT SUN SEP 17 2006


SDZ003>005-009-010-015>017-033>037-045-048-051-180415-
/O.EXP.KABR.WI.Y.0017.000000T0000Z-060918T0300Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...
PRESHO...FORT THOMPSON
1014 PM CDT SUN SEP 17 2006 /914 PM MDT SUN SEP 17 2006/

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WEST WINDS OF 20 TO 35 MPH WILL CONTINUE THROUGH THE NIGHT...BUT
WIND SPEEDS WILL REMAIN BELOW ADVISORY CRITERIA IN MOST AREAS.

$$

PARKIN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Sep 16, 3:53 AM CDT, 46 minutes earlier.

Area forecast discussion, Sep 16, 3:53 AM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
353 AM CDT SAT SEP 16 2006

.SHORT TERM...TODAY THROUGH MONDAY NIGHT
LARGE UPPER TROUGH OUT WEST WILL BE MAKING ITS WAY INTO THE
NORTHERN PLAINS TONIGHT AND SUNDAY AND DEEPENING. SOME IMPORTANT
DIFFERENCES BETWEEN THE GFS AND ETA ON THE STRENGTH AND TRACK OF
THE SURFACE LOW PRESSURE AREA. BUT FIRST...A SHORT WAVE LIFTING
NORTH OVER THE CWA EARLY THIS MORNING WILL BRING SOME SCATTERED
SHRAS/TSRAS TO THE CWA. OTHERWISE...THERE SHOULD BE QUITE A BIT OF
SUNSHINE IN THE WARM SECTOR IN ADVANCE OF THE DEEPENING SURFACE
LOW ACROSS THE EASTERN CWA ALONG WITH DECENT DEWPOINTS.
THUS...EXPECT SOME GOOD INSTABILITY TO DEVELOP TODAY WITH TSRAS
DEVELOPING MAINLY THIS AFTERNOON ALONG WITH POSSIBLE SEVERE
WEATHER. THINK THE GFS IS TOO FAR NORTH AND WEAK WITH THE SURFACE
LOW PRESSURE AREA WHILE THE NAM MAY BE TOO STRONG BUT IS THE MOST
CONSISTENT MODEL. OTHERWISE...THE BIG THING WILL BE THE WINDS
DEVELOPING TONIGHT AND SUNDAY BEHIND THE INTENSE SURFACE LOW
PRESSURE AREA. AT THIS POINT...WILL GO WITH A WIND ADVISORY FOR
CENTRAL AND NORTH CENTRAL SOUTH DAKOTA TONIGHT INTO SUNDAY
EVENING. IMPRESSIVE LOW LEVEL WINDS 50 TO OVER 60 KNOTS. WITH
CAA...THIS MOMENTUM COULD MIX DOWN DESPITE LOW CLOUDS MOVING IN.
MAY HAVE TO GO WITH A HIGH WIND WARNING. OTHERWISE...WRAPAROUND
RAINFALL IS EXPECTED ACROSS MAINLY THE NORTHERN CWA MAINLY SUNDAY
AND SUNDAY NIGHT. ALSO...AFTER TODAY IT WILL BE MUCH COOLER FOR
SUNDAY AND MONDAY. THE WINDS WILL DIMINISH ON MONDAY AND MONDAY
NIGHT. MONDAY NIGHT COULD GET PRETTY COLD AS THE CLOUDS MOVE OUT
AND WINDS DROP OFF. SHOULD SEE MOSTLY 30S FOR LOWS.

.LONG TERM...TUESDAY THROUGH FRIDAY
EXTENDED RANGE BEGINS WITH A BRIEF AREA OF UPPER LEVEL RIDGING OVER
THE NORTHERN PLAINS...WITH AN UPPER TROUGH OVER THE PAC
NW/INTERMOUNTAIN WEST. LATEST GFS/ECMWF STILL ADVERTISING THIS
SYSTEM TO DROP EAST SOUTHEAST INTO THE AREA WEDNESDAY INTO THURSDAY.
INITIALLY WITH THE RIDGING ALOFT...HIGH PRESSURE IS TO THE EAST OF
THE CWA WITH LOW PRESSURE DEVELOPING TO THE WEST AHEAD OF THE
WESTERN TROUGH. MODELS INDICATING SOME INCREASED MOISTURE SITUATED
ALONG THE WESTERN DAKOTAS WHERE WAA BEGINS TO SHOW UP AHEAD OF THE
NEXT WAVE. HAVE INCREASED CLOUDS IN THIS AREA...WITH THE
PRECIPITATION CHANCES REMAINING THE SAME TUESDAY NIGHT INTO
WEDNESDAY NIGHT AS THE UPPER TROUGH APPROACHES FROM THE WEST. UPPER
TROUGH DEVELOPS MORE INTO AN OPEN WAVE FEATURE INTO THE LATTER PART
OF THE EXTENDED PERIOD WITH A WEAK COLD FRONT TO PUSH SOUTH OF THE
REGION INTO THURSDAY AND FRIDAY. BEHIND THE FRONT...EXPECT SOME
CLOUDINESS WITH THE BELOW AVERAGE TEMPS CONTINUING THROUGH THE
EXTENDED PERIOD.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY FROM 6 PM CDT /5 PM MDT/ THIS EVENING TO 8 PM CDT
     /7 PM MDT/ SUNDAY FOR BUFFALO-CAMPBELL-CORSON-DEWEY-EDMUNDS-
     FAULK-HAND-HUGHES-HYDE-JONES-LYMAN-MCPHERSON-POTTER-STANLEY-
     SULLY-WALWORTH.

MN...NONE.
&&

MOHR/ALBRECHT
Hazardous weather outlook, Sep 15, 5:20 AM CDT, 23 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
520 AM CDT FRI SEP 15 2006

SDZ004-005-009-010-016-017-036-037-051-161030-
CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-POTTER-FAULK-HYDE-HAND-
BUFFALO-
520 AM CDT FRI SEP 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA AND NORTH CENTRAL SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS BY LATE MORNING
INTO THE AFTERNOON AND OVERNIGHT...AS AN UPPER LEVEL WAVE PUSHES
NORTH OUT OF COLORADO. THERE IS A SLIGHT CHANCE FOR SEVERE
THUNDERSTORMS THIS AFTERNOON INTO THE EVENING...WITH ANY STORMS
THAT DEVELOP. THE BIGGEST SEVERE THREAT IS LARGE HAIL OR DAMAGING
WINDS...ALTHOUGH THERE IS A POSSIBILITY FOR AN ISOLATED TORNADO AS
WELL.

AHEAD OF THE UPPER WAVE SOUTHERLY WINDS WILL PICK UP TO 25 TO 35
MPH WITH HIGHER GUSTS BY LATE THIS MORNING INTO THE AFTERNOON
HOURS. WINDS ARE EXPECTED TO DECREASE INTO THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE FOR SOME ISOLATED THUNDERSTORMS INTO
SATURDAY...WITH THE BULK OF THE SEVERE THREAT REMAINING JUST TO
THE EAST OF CENTRAL AND NORTH CENTRAL SOUTH DAKOTA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR TONIGHT.

SDZ003-015-033>035-045-048-161030-
CORSON-DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN-
520 AM CDT FRI SEP 15 2006 /420 AM MDT FRI SEP 15 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA AND NORTH CENTRAL SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS BY LATE MORNING
INTO THE AFTERNOON AND OVERNIGHT...AS AN UPPER LEVEL WAVE PUSHES
NORTH OUT OF COLORADO. THERE IS A SLIGHT CHANCE FOR SEVERE
THUNDERSTORMS THIS AFTERNOON INTO THE EVENING...WITH ANY STORMS
THAT DEVELOP. THE BIGGEST SEVERE THREAT IS LARGE HAIL OR DAMAGING
WINDS...ALTHOUGH THERE IS A POSSIBILITY FOR AN ISOLATED TORNADO AS
WELL.

ALSO ACROSS JONES AND STANLEY COUNTIES...THE RANGELAND FIRE DANGER
WILL REACH THE VERY HIGH CATEGORY AS TEMPERATURES RISE INTO THE MID
80S WITH RELATIVE HUMIDITIES FALLING INTO THE 30 TO 40 PERCENT RANGE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

RAIN SHOWERS ARE MOSTLY EXPECTED THROUGH THE WEEKEND...WITH SOME
GUSTY WINDS POSSIBLE BEHIND A COLD FRONT EXPECTED TO PUSH THROUGH
THE AREA SATURDAY AFTERNOON INTO THE OVERNIGHT HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR TONIGHT.

MNZ039-046-SDZ006>008-011-018>023-161030-
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-
520 AM CDT FRI SEP 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA AND NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

AHEAD OF AN UPPER WAVE SOUTHERLY WINDS WILL PICK UP TO 30 TO 35 MPH
WITH HIGHER GUSTS BY LATE THIS MORNING INTO THE EVENING HOURS.
WINDS ARE EXPECTED TO DECREASE BY LATE EVENING ACROSS NORTHEAST
SOUTH DAKOTA AND WEST CENTRAL MINNESOTA. THERE IS A CHANCE FOR
SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON INTO TONIGHT. AT
THIS TIME SEVERE WEATHER IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE CHANCE FOR SHOWERS AND THUNDERSTORMS CONTINUES INTO SATURDAY
AND SATURDAY EVENING. THERE IS A SLIGHT CHANCE FOR SEVERE WEATHER
ACROSS NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA SATURDAY
AFTERNOON. LARGE HAIL AND DAMAGING WIND WILL BE THE PRIMARY SEVERE
THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

ALBRECHT

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 4:25 PM CDTSevere Thunderstorm WarningABRHughes, Stanley35 min
Sep 16, 4:29 PM CDTTornado WarningABRClark46 min
Sep 16, 4:35 PM CDTSevere Thunderstorm WarningABREdmunds, McPherson25 min
Sep 16, 4:54 PM CDTTornado WarningABREdmunds, McPherson21 min
Sep 16, 4:56 PM CDTSevere Thunderstorm WarningABRDay, Marshall49 min
Sep 16, 5:06 PM CDTSevere Thunderstorm WarningABRDeuel24 min
Sep 16, 5:09 PM CDTSevere Thunderstorm WarningABREdmunds, McPherson19 min
Sep 16, 5:11 PM CDTSevere Thunderstorm WarningABRFaulk49 min
Sep 16, 5:30 PM CDTSevere Thunderstorm WarningABREdmunds25 min
Sep 16, 5:40 PM CDTSevere Thunderstorm WarningABRCodington35 min
Sep 16, 6:13 PM CDTSevere Thunderstorm WarningABRCodington32 min
Sep 16, 6:27 PM CDTSevere Thunderstorm WarningABRGrant33 min
Sep 16, 6:51 PM CDTSevere Thunderstorm WarningABRHamlin24 min

Nearby

Wind Advisories in South Dakota, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.